Arkansas, 2015

Flooding in Arkansas, November 17 to 30, 2015

November 17 to 30, 2015 · NWS LZK · 4 events in 3 counties and zones

A storm system slowly approached Arkansas from the west during the middle of November. Moisture levels increased significantly across the region, and several rounds of showers and thunderstorms developed over the state on the 17th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A storm system slowly approached Arkansas from the west during the middle of November. Moisture levels increased significantly across the region, and several rounds of showers and thunderstorms developed over the state on the 17th. This resulted in several inches of rainfall for a good portion of the state. This heavy rainfall caused many rivers to rise above flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 17, 5:48 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Nov 17, 5:48 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
548 PM CST TUE NOV 17 2015

.AVIATION...
THUNDERSTORMS HAVE MOVED EAST OF THE AREA BUT RAIN CONTINUES IN
CENTRAL AND EAST SECTIONS. BACK EDGE OF THE RAIN IS FROM HARRISON
TO MURFREESBORO AND SLOWLY MOVING EAST. EXPECT MAINLY MVFR TO IFR
CONDITIONS THROUGH LATE EVENING. RAIN WILL NOT END IN THE EAST TIL
AFTER MIDNIGHT. THERE COULD BE SOME PATCHY FOG OVERNIGHT BUT WILL
BE DEPENDENT ON WIND SPEEDS. MAINLY SOUTH WINDS WILL CONTINUE
OVERNIGHT. CEILINGS WILL RISE IN THE MORNING THEN CLOUDS WILL
BEGIN TO DISSIPATE.

&&

.PREV DISCUSSION... /ISSUED 301 PM CST TUE NOV 17 2015/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

LINE OF SHOWERS AND THUNDERSTORMS STRETCHES DUE NORTH AND SOUTH
FROM AROUND MELBOURNE IN THE NORTH TO JUST WEST OF MONTICELLO IN
THE SOUTH. SATELLITE AND RADAR TRENDS CONTINUE TO INDICATE THAT
PORTION OF THIS LINE IN THE SOUTHERN HALF OF THE STATE IS THE
STRONGEST AND WARRANTS WATCHING THROUGH THE AFTERNOON AND EARLY
EVENING HOURS. STORMS HAVE HAD A VERY DIFFICULT TIME SURFACING THE
STRONG WINDS JUST OFF THE SURFACE. THE 18Z SOUNDING SHOWED 60KTS
OF SOUTHERLY WIND ABOUT 2K FT ABOVE GROUND LEVEL. HOWEVER THE
LOWEST LEVELS OF THE ATMOSPHERE SEEM TO HAVE BEEN JUST STABLE
ENOUGH TO KEEP WINDS FROM GETTING TOO STRONG. OCCASIONAL SEVERE
STORMS COULD STILL OCCUR THROUGH THE EVENING...AND WITH PLENTY OF
SPEED SHEAR IN PLACE TORNADOES CANNOT BE DISCOUNTED COMPLETELY.
HOWEVER THE MAIN THREAT WILL CONTINUE TO BE DAMAGING WINDS ALONG
WITH FLASH FLOODING. STILL HAVE SOME COUNTIES IN A TORNADO WATCH
THROUGH 6PM...INCLUDING AREAS EAST OF
WHITE...LONOKE...JEFFERSON...CLEVELAND...AND BRADLEY COUNTIES.
HOWEVER ONCE THE LEADING EDGE OF THE AFOREMENTIONED LINE OF STORMS
CLEARS A COUNTY TEMPERATURES HAVE DROPPED INTO THE 50S AND THE
TORNADO THREAT WILL ESSENTIALLY BE OVER. THUS LATER SHIFTS WILL
CONTINUE TO CLEAR COUNTIES FROM THE WATCH AS THE LINE MOVES
THROUGH.

OTHERWISE THE BULK OF THE SHORT TERM FORECAST WILL BE DRY. EXPECT
THE LINE OF CONVECTION AND LIGHT STRATIFORM RAIN BEHIND IT TO
CLEAR THE FORECAST AREA SHORTLY AFTER MIDNIGHT TONIGHT. COOLER AND
DRIER AIR WILL MOVE IN THROUGH THE MID AND LATTER PARTS OF THE
WEEK. ANOTHER SYSTEM WILL APPROACH LATE FRIDAY NIGHT INTO
SATURDAY MORNING. HAVE SOME SLIGHT CHANCE POPS RETURNING TO THE
FORECAST IN THE NORTHWEST DURING THAT TIME.

LONG TERM...SATURDAY THROUGH MONDAY

NO SIGNIFICANT CHANGES MADE TO THE EXTENDED PERIOD AND A BLEND OF
MODELS WILL BE USED. PROGRESSIVE UPPER FLOW WILL CONTINUE...BRINGING
AN UPPER LEVEL TROUGH TO THE NATIONS MID SECTION FOR SATURDAY.
SEVERAL COLD FRONTS WILL MOVE THROUGH THE AREA AND SOME MINIMAL
PRECIPITATION CHANCES HAVE BEEN ADDED FOR THE FRONTAL PASSAGE EARLY
SATURDAY. WILL KEEP THE FORECAST DRY SUNDAY FOR THAT FRONTAL PASSAGE.

COLDER AIR FORECAST FOR THE WEEKEND WITH UPPER RIDGING MOVING IN FOR
SUNDAY MORNING. TEMPERATURES WILL BE DROPPING CLOSE TO FREEZING.
THE AIRMASS WILL BEGIN TO SLOWLY MODIFY STARTING MONDAY AS THE HIGH
SHIFTS EASTWARD AND SOUTHERLY WINDS RETURN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     48  58  44  60 / 100  10   0   0
CAMDEN AR         47  63  42  66 /  70   0   0   0
HARRISON AR       43  54  40  56 /  40  10   0   0
HOT SPRINGS AR    45  60  42  63 /  50   0   0   0
LITTLE ROCK   AR  48  61  43  63 /  90   0   0   0
MONTICELLO AR     50  64  45  66 / 100   0   0   0
MOUNT IDA AR      44  60  40  63 /  30   0   0   0
MOUNTAIN HOME AR  45  56  40  57 /  80  10   0   0
NEWPORT AR        51  59  42  60 / 100   0   0   0
PINE BLUFF AR     48  62  43  63 / 100   0   0   0
RUSSELLVILLE AR   45  59  39  61 /  40  10   0   0
SEARCY AR         47  60  41  61 / 100   0   0   0
STUTTGART AR      49  62  44  63 / 100   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARKANSAS-BAXTER-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PRAIRIE-
PULASKI-SALINE-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF.

&&

51
AVIATION...99
Hazardous weather outlook, Nov 17, 11:45 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 AM CST TUE NOV 17 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
1145 AM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIA AFTERNOON AND TONIGHT

A STRONG STORM SYSTEM WILL WOBBLE THROUGH THE CENTRAL PLAINS STATES
TODAY...DRAGGING A COLD FRONT INTO ARKANSAS. A SQUALL LINE...ALONG
AND AHEAD OF THE FRONT...WILL PRODUCE TORRENTIAL DOWNPOURS AS IT
MOVES EASTWARD ACROSS THE STATE. AN ADDITIONAL TWO TO FOUR INCHES OF
RAIN IS EXPECTED...WITH FLASH FLOODING LIKELY IN PLACES.

IN ADDITION TO FLASH FLOODING...THERE WILL BE SOME POTENTIAL FOR
SEVERE WEATHER...WHICH WILL DEPEND ON HOW MUCH WARMING OCCURS
AHEAD OF THE FRONT TODAY. AMPLE WARMING COULD DESTABILIZE THE
ATMOSPHERE ENOUGH TO FUEL SEVERE STORMS...WITH DAMAGING WINDS AND
ISOLATED TORNADOES THE MAIN CONCERNS. SEVERE STORMS WILL BE MOST
LIKELY OVER PARTS OF CENTRAL AND SOUTH ARKANSAS.

A TORNADO WATCH IS NOW IN EFFECT UNTIL 6 PM FOR A LARGE PORTION OF
CENTRAL AND EASTERN ARKANSAS.

IT WILL ALSO BE VERY WINDY TODAY...ESPECIALLY IN THE EASTERN HALF
OF ARKANSAS. SOUTH TO SOUTHEAST WINDS COULD GUST OVER 40 MPH AT
TIMES. A WIND ADVISORY IS ALSO IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED ACROSS PARTS OF ARKANSAS
THIS AFTERNOON AND EARLY TONIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44/56

In the hours before

Local storm report, Nov 17, 2:53 PM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
253 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     FLASH FLOOD      VILONIA                 35.08N 92.21W
11/17/2015                   FAULKNER           AR   TRAINED SPOTTER

            STREET FLOODING REPORTED IN VILONIA.

&&

61
Local storm report, Nov 17, 2:54 PM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
254 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     FLASH FLOOD      NORTH LITTLE ROCK       34.79N 92.26W
11/17/2015                   PULASKI            AR   NWS EMPLOYEE

            WATER OVER REMOUNT AND SPRIGGS STREET.

&&

61
Local storm report, Nov 17, 2:57 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
257 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     FLASH FLOOD      NORTH LITTLE ROCK       34.79N 92.26W
11/17/2015                   PULASKI            AR   SOCIAL MEDIA

            WATER OVER CRYSTAL HILL ROAD.

&&

61
Local storm report, Nov 17, 3:21 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
321 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     11 N MONTICELLO         33.78N 91.79W
11/17/2015                   DREW               AR   EMERGENCY MNGR

            THE ROOF WAS BLOWN OFF A HOUSE ON EAST MOUNT ZION ROAD.
            TREES WERE ALSO BLOWN DOWN. THIS IS CLOSE TO THE LINCOLN
            AND DREW COUNTY LINE.

&&

57
Local storm report, Nov 17, 3:23 PM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
323 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      2 NNE DAMASCUS          35.41N 92.40W
11/17/2015                   VAN BUREN          AR   CO-OP OBSERVER

            NUMEROUS LOW WATER CROSSINGS ARE UNDER WATER. ALSO...2.92
            INCHES OF RAIN HAS FALLEN SINCE THIS MORNING.

&&

57
Local storm report, Nov 17, 5:17 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
517 PM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      4 NNE CONWAY            35.14N 92.43W
11/17/2015                   FAULKNER           AR   NWS EMPLOYEE

            PICKLES GAP ROAD WAS COVERED BY WATER AND WAS IMPASSIBLE.

&&

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Sharp

When
November 17, 7:15 PM CST to November 18, 8:45 AM CST
Where
Sharp County, Hardy to 2.01 mi NW of Hardy
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.320, -91.480

The Spring River at Hardy rose above flood stage during the afternoon hours of the 17th, falling back below flood stage during the morning hours of the 18th.

Flood, Saline

When
November 17, 11:30 PM CST to November 18, 10:00 AM CST
Where
Saline County, 2.09 mi N of Benton Saline Co Arp to 1.94 mi S of Benton
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.600, -92.599

The Saline River at Benton rose above flood stage during the late evening hours of the 17th, falling back below flood stage during the late morning hours of the 18th.

Flood, Woodruff

When
November 18, 5:00 AM CST to November 30, 11:59 PM CST
Where
Woodruff County, Patterson to 1.14 mi WNW of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.250, -91.230

The Cache River at Patterson rose above flood stage during the morning hours of the 18th, remaining above flood stage into December.

Flood, Woodruff

When
November 19, 4:45 AM CST to November 30, 11:59 PM CST
Where
Woodruff County, 2.51 mi N of Augusta to 3.04 mi S of New Augusta
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.316, -91.371

The White River at Augusta rose above flood stage during the morning hours of the 19th, remaining above flood stage into December.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608910, 608909, 608911, 608912.